Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 17, 2013, 10:06 AM CDT for Bates County, Vernon County, Missouri. It took effect at Apr 19, 2013, 1:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 10:06 AM CDT (15:06 UTC)
- In effect from
- Apr 19, 2013, 1:00 PM CDT
- Expired
- Apr 20, 2013, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 28.05 ft at Apr 19, 2013, 4:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 17, 6:24 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 17, 6:24 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 AM CDT WED APR 17 2013
.SYNOPSIS...
ISSUED AT 341 AM CDT WED APR 17 2013
A VERY ACTIVE 48 HOURS OR SO ARE ON TAP AS A SLOW MOVING STORM
SYSTEM TRAVERSES THE REGION. THE MAIN FORECAST CONCERNS CONTINUE TO
BE THE POTENTIAL FOR SEVERE STORMS AND FLOODING FROM THIS
AFTERNOON THROUGH THURSDAY. THE FLOODING THREAT HAS BEEN ADDRESSED
IN THE HYDRO SECTION BELOW. THERE ARE ALSO OTHER FORECAST CONCERNS
INCLUDING FOG EARLY THIS MORNING...TEMPERATURES...AND THEN THE
POTENTIAL FOR A FEW NIGHTS OF FROST/FREEZING TEMPERATURES LATER
THIS WEEK.
AS OF 3 AM...A WARM FRONT WAS ANALYZED FROM NORTHWESTERN ARKANSAS
INTO FAR SOUTH CENTRAL MISSOURI. THIS FRONT HAS JUST RECENTLY
STARTED TO RETURN NORTH WITH PRESSURE FALLS NOW NOTED ALONG AND
NORTH OF THE OZARK PLATEAU. ADDITIONALLY...THE KSGF 88D VAD WIND
PROFILE IS NOW INDICATED SOUTHERLY WINDS AT ALL LEVELS. THUS...THE
FRONTAL INVERSION OVERHEAD HAS THINNED OUT SINCE LATE TUESDAY
EVENING. MEANWHILE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED FROM SOUTH CENTRAL KANSAS INTO FAR NORTHERN MISSOURI. THIS
ELEVATED CONVECTION HAS DEVELOPED IN AN AREA WHERE ISENTROPIC
UPGLIDE HAS ERODED A CAPPING INVERSION FOR PARCELS ROOTED AROUND OR
JUST BELOW THE 850 MB LEVEL.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 341 AM CDT WED APR 17 2013
AS WE HEAD INTO THIS MORNING...PATCHY FOG WILL CONTINUE ACROSS
CENTRAL MISSOURI TO THE NORTH OF THAT WARM FRONT. MEANWHILE...THE
RAP AND OTHER SHORT RANGE MODELS REFOCUS A LOW LEVEL JET ACROSS
EASTERN OKLAHOMA AND VEER IT INTO SOUTHWESTERN MISSOURI.
TYPICALLY...A SETUP LIKE THIS WOULD YIELD SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN KANSAS AND WESTERN
MISSOURI. ONE THING THAT WILL BE INTERESTING TO SEE IS OUR 12 UTC
RAOB. INDICATIONS ARE THAT AN ELEVATED MIXED LAYER REMAINS
ENTRENCHED ACROSS THE REGION. EVEN ABOVE THIS LAYER...THERE IS AT
LEAST SOME QUESTION AS TO WHETHER OR NOT PARCELS WILL BE BUOYANT
GIVEN THE IMPINGING LOW LEVEL JET. AT THIS TIME...MY GUT FEELING
SAYS THAT WE WILL SEE ELEVATED CONVECTION DEVELOP ALONG AND WEST
OF THE HIGHWAY 65 CORRIDOR A BIT LATER THIS MORNING.
ONE SCENARIO WE WILL HAVE TO WATCH VERY CLOSELY TODAY IS THE
POTENTIAL FOR CONVECTION TO BECOME ROOTED IN THE BOUNDARY LAYER.
THERE ARE STILL SOME INDICATIONS BY SHORT RANGE MODELS THAT THIS
COULD OCCUR ACROSS THE MISSOURI OZARKS THIS AFTERNOON. AGAIN...THE
ASSUMED PRESENCE OF THAT ELEVATED MIXED LAYER WILL REALLY PLAY A
ROLE HERE. IF SURFACE BASED CONVECTION CAN DEVELOP...ENOUGH DEEP
LAYER SHEAR EXISTS FOR SUPERCELLS. ADDITIONALLY...THAT WARM FRONT
WILL BE RETURNING NORTH ACROSS THE OZARKS THROUGHOUT THE DAY. THAT
FRONT WILL BEEF UP LOW LEVEL SHEAR PROFILES AND PROMOTE THE
POTENTIAL FOR LOW LEVEL ROTATION. ANY NORTHEASTWARD MOVING LINE
SEGMENTS WOULD ALSO HAVE MESOVORTEX POTENTIAL GIVEN LOW LEVEL
SHEAR PROFILES. WE WILL THEREFORE ADVERTISE A LIMITED RISK FOR ALL
MODES OF SEVERE THIS AFTERNOON.
TEMPERATURE FORECASTS WILL BE JUST AS CHALLENGING AS THOSE OF
TUESDAY WITH THAT WARM FRONT RETURNING NORTH. AT THIS TIME...WE
FEEL THAT THE FRONT WILL MAKE IT INTO THE TRUMAN LAKE AND LAKE OF
THE OZARKS REGION BY LATE THIS AFTERNOON. THIS SHOULD RESULT IN
MOST AREAS WARMING AT LEAST INTO THE LOWER OR MIDDLE 70S.
LOCATIONS ACROSS SOUTH CENTRAL MISSOURI SHOULD APPROACH THE 80
DEGREE MARK.
PRECIPITATION COVERAGE MAY THEN ACTUALLY DIMINISH ACROSS MUCH OF THE
AREA THIS EVENING. THE ONE EXCEPTION WILL BE EXTREME SOUTHEASTERN
KANSAS AND WEST CENTRAL MISSOURI WHERE STRONG UPPER LEVEL DIFFLUENCE
SHOULD PROMOTE CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT.
CONVECTION IS THEN EXPECTED TO BECOME MORE FOCUSED LATE TONIGHT AS
HEIGHT FALLS OVERTAKE A COLD FRONT ACROSS EASTERN KANSAS. A LINE OF
STRONG TO SEVERE THUNDERSTORMS SHOULD SHARPEN UP AND PUSH INTO
WESTERN MISSOURI SOMETIME AFTER 2 AM. THIS LINE OF THUNDERSTORMS
WILL THEN MAKE SLOW PROGRESS TO THE EAST ACROSS THE MISSOURI OZARKS
DURING THE DAY ON THURSDAY...BEFORE EXITING SOUTH CENTRAL MISSOURI
EARLY THURSDAY EVENING. DAMAGING STRAIGHT LINE WINDS AND PERHAPS
SOME HAIL WILL BE POSSIBLE WITH THIS LINE OF STORMS. 0-3 KM BULK
SHEAR VECTORS ARE ALSO EXPECTED TO ALIGN FAVORABLY WITH THE FRONT TO
PROMOTE MESOVORTEX AND ATTENDANT ISOLATED TORNADO POTENTIAL.
HIGH TEMPERATURES ON THURSDAY WILL BE COMPLETELY DEPENDENT ON
FRONTAL TIMING. MANY LOCATIONS ACROSS THE CENTRAL AND EASTERN OZARKS
WILL SEE THEIR HIGH TEMPERATURES IN THE MORNING. BEHIND THAT
FRONT...A BRISK NORTHWEST WIND AND TEMPERATURES FALLING THROUGH THE
50S INTO THE 40S WILL BE A RUDE AWAKENING AFTER THE MILD
TEMPERATURES OF TODAY. CONTINUED COLD ADVECTION WILL THEN SET THE
STAGE FOR A POTENTIAL LIGHT FREEZE THURSDAY NIGHT. AT THIS TIME...IT
APPEARS THAT WINDS MAY BE A BIT TOO STRONG TO PROMOTE FROST
POTENTIAL. MUCH BELOW NORMAL TEMPERATURES WILL CONTINUE INTO FRIDAY
WITH HIGHS ONLY IN THE LOWER 50S. TEMPERATURES WILL AGAIN APPROACH
THE FREEZING MARK FRIDAY NIGHT ALTHOUGH MODELS DO INDICATE AN UPTICK
IN SOUTHWESTERLY SURFACE WINDS. IF THESE WINDS MATERIALIZE...IT
COULD KEEP MOST AREAS IN THE MIDDLE 30S VERSUS LOWER 30S. AT THIS
POINT...WE HAVE KEPT LOWS IN THE LOWER 30S.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED APR 17 2013
MEDIUM RANGE MODELS THEN CONTINUE TO ADVERTISE WEAK SHORT WAVE
ENERGY MOVING ACROSS THE CENTRAL UNITED STATES LATER SUNDAY INTO
MONDAY. WE STILL BELIEVE THAT THIS WAVE WILL BE MOISTURE
STARVED...THUS WE HAVE KEPT POPS IN THE 20-30 PERCENT RANGE. MUCH
STRONGER ENERGY IS THEN PROGGED TO DIG THROUGH THE CENTRAL ROCKIES
AND EJECT OUT TOWARDS THE OZARKS AROUND MIDWEEK. THIS WILL BE OUR
NEXT GOOD SHOT AT WIDESPREAD RAINFALL. AS FOR TEMPERATURES...A
SLOW WARMING TREND IS EXPECTED FROM THIS WEEKEND INTO THE START OF
NEXT WORK WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 618 AM CDT WED APR 17 2013
IT LOOKS TO BE A ROUGH NEXT 24-36 HOURS FOR FLIGHT INTERESTS
ACROSS THE REGION WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED.
INITIAL VFR TO OCCASIONAL MVFR CONDITIONS EARLY THIS MORNING WILL
GIVE WAY TO VFR THIS MORNING. SCATTERED THUNDERSTORMS...SOME
POSSIBLE STRONG TO SEVERE...ARE EXPECTED TO DEVELOP DURING THE
MID TO LATE MORNING HOURS...AND MAY IMPACT THE TERMINALS. GIVEN
THE SCATTERED NATURE...HAVE ONLY INCLUDED VCTS FOR NOW. SHOULD
THUNDERSTORMS OCCUR...DIPS IN FLIGHT CONDITIONS TO MVFR OR IFR ARE
EXPECTED.
WINDS WILL ALSO BECOME VERY GUSTY TODAY...VEERING FROM EAST TO
SOUTHEAST AND THEN SOUTH.
A BREAK IN THUNDERSTORM ACTIVITY IS EXPECTED DURING THE EVENING
HOURS...BEFORE A LINE OF THUNDERSTORMS...POSSIBLY STRONG TO
SEVERE...STARTS TO APPROACH THE TERMINALS LATE TONIGHT FROM THE
WEST..BRINGING IFR CONDITIONS. CONFIDENCE IN THE OCCURRENCE OF THIS LINE IS
HIGH...BUT TIMING MAY NEED TO BE ADJUSTED. THESE STORMS WILL
AFFECT THE TERMINALS LATE IN THE FORECAST CYCLE.
ALSO OF NOTE...A VERY STRONG LOW LEVEL JET WILL PRODUCE
SIGNIFICANT LOW LEVEL WIND SHEAR LATER THIS EVENING AND TONIGHT AT
ALL TERMINALS.
&&
.HYDROLOGY...
ISSUED AT 341 AM CDT WED APR 17 2013
SCATTERED TO PERHAPS NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
FROM TODAY INTO THIS EVENING...WITH THE BEST COVERAGE EXPECTED TO
OCCUR ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY. THE MAIN
THREAT FOR FLOODING IS THEN EXPECTED TO START LATE TONIGHT AND
CONTINUE INTO THURSDAY AS A SLOW MOVING LINE OF THUNDERSTORMS
ADVANCES EAST ACROSS THE MISSOURI OZARKS ALONG A COLD FRONT.
WIDESPREAD RAINFALL AMOUNTS OF ONE AND A HALF TO TWO AND A HALF
INCHES ARE EXPECTED FROM THIS MORNING THROUGH EARLY THURSDAY
EVENING. LOCALLY HIGHER AMOUNTS WILL BE LIKELY. ONE IMPORTANT NOTE
IS THAT RAINFALL RATES WITH THAT LINE OF STORMS WILL LIKELY APPROACH
1 AND 3 HOUR FLASH FLOOD GUIDANCE. THE CURRENT FLASH FLOOD WATCH
COVERS THIS WELL AND NO CHANGES ARE PLANNED AT THIS TIME. WE DID
CONSIDER ADDING A FEW COUNTIES TO THE SOUTH AND EAST OF THE CURRENT
WATCH...BUT HELD OFF TO GET A FEEL FOR FRONTAL SPEED AND BECAUSE THE
MAIN IMPACTS WILL OCCUR THURSDAY AFTERNOON. ONE FINAL NOTE IS THAT
WE WILL BE LOOKING AT RIVER CONTINGENCY FORECASTS CLOSELY TODAY TO
GAGE THE PROSPECTS FOR RIVER FLOODING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH LATE THURSDAY
NIGHT FOR MOZ055>058-066>071-077>081-088>091-093-094-101-
102.
KS...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH LATE THURSDAY
NIGHT FOR KSZ073-097-101.
&&
SYNOPSIS...SCHAUMANN
SHORT TERM...SCHAUMANN
LONG TERM...SCHAUMANN
AVIATION...BOXELL
HYDROLOGY...SCHAUMANNHazardous weather outlook, Apr 17, 4:50 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT WED APR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 450 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FOG RISK. DISCUSSION... PATCHY FOG WITH VISIBILITIES DOWN TO A MILE OR LESS CAN BE EXPECTED EARLY THIS MORNING ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE INTO THIS AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. HAIL UP TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS. THERE IS THEN A LIMITED THREAT FOR SUPERCELL THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON INTO EARLY THIS EVENING... PRIMARILY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND SOUTH OF THE INTERSTATE 44 CORRIDOR. IF THESE STORMS CAN MANAGE TO DEVELOP...THERE WOULD BE A THREAT FOR HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT AS A STRONG AREA OF LOW PRESSURE DEVELOPS ACROSS THE CENTRAL PLAINS. AS THAT AREA OF LOW PRESSURE MOVES INTO NORTHERN MISSOURI LATE TONIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A SLOWLY ADVANCING COLD FRONT. THIS LINE OF STORMS IS EXPECTED TO MOVE INTO EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI AFTER 2 AM AND WILL APPROACH THE HIGHWAY 65 CORRIDOR AROUND SUNRISE. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A THREAT FOR A ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL ALL BE POSSIBLE...ESPECIALLY LATE TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THAT LINE OF STRONG TO SEVERE STORMS WILL SLOWLY MOVE EAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS ON THURSDAY. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALL REMAIN POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. THE THREAT FOR FLOODING WILL ALSO PERSIST INTO THURSDAY WITH STORM TOTAL RAINFALL AMOUNTS FROM ONE AND A HALF TO OVER THREE INCHES EXPECTED. RESIDUAL FLOODING MAY THEN PERSIST INTO AT LEAST FRIDAY...INCLUDING THE POTENTIAL FOR MAIN STEM RIVER FLOODING. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON THURSDAY AS A SHARPLY COLDER AIRMASS SPREADS OVER THE REGION BEHIND THAT COLD FRONT. FROST AND FREEZING TEMPERATURES WILL THEN BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK AS A STORM SYSTEM TAKES SHAPE ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ON THURSDAY...ESPECIALLY ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Cedar | 67 hr |
| Apr 17, 2:15 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 45 min |
| Apr 17, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 52 min |
| Apr 17, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 63 min |
| Apr 17, 4:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 60 min |
| Apr 17, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 52 min |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Bourbon | 67 hr |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Bourbon | 72 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.